MAUDE Adverse Event Report: BIOMET MICROFIXATION OTOMIMIX CALCIUM PHOSPHATE BONE VOID FILLER 2 GRAMS; CEMENT, EAR, NOSE AND THROAT

BIOMET MICROFIXATION OTOMIMIX CALCIUM PHOSPHATE BONE VOID FILLER 2 GRAMS; CEMENT, EAR, NOSE AND THROAT
Model Number N/A
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.(b)(6).The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported the bone cement hardened very fast during a therapeutic stapedotomy.Usually the mixture is stirred for 30-45 seconds and then the mixture hardens within two (2) to four (4) minutes.In this case the mixture hardened after five (5) seconds of stirring.The procedure was completed with no impact to the patient outcome.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section d4, h2, h3, h6 and h10, and a correction to d4.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OTOMIMIX CALCIUM PHOSPHATE BONE VOID FILLER 2 GRAMS
Common Device Name
CEMENT, EAR, NOSE AND THROAT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10999102
Report Number0001032347-2020-00610
Device Sequence Number3617744
Product Code NEA
UDI-Device Identifier00841036141943
UDI-Public00841036141943
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2023
Device Model NumberN/A
Device Catalogue Number7014-3266
Device Lot Number752510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1